Kylara (kylara) wrote in nuva_ring,
Kylara
kylara
nuva_ring

Nausea first day of each new ring - anyone know how to prevent this?

Today is the first day on my third ring; after a week off, I just put in a new ring last night.

There's a problem I have on each new first day: I'm terribly nauseous. The first time, I started throwing up around 3pm, and it continued for hours. The second time, I prepared myself by basically fasting; I still felt nauseous starting around the same time and lasting for hours, but I didn't throw up. This time I didn't fast... and I'm writing from my bathroom floor, pretty sure I'm going to throw up any minute now.

After a day or two, I'm fine. Once that initial nausea is gone, the rest of the time is great. I like being on birth control for the most part. My cycles have always been extremely irregular (anywhere from 2 to 8 weeks), and birth control regulates them. My periods are also usually very heavy and difficult, but the two I've had on the NuvaRing have been a little easier. So I'm looking for solutions other than stopping.

I'm going to try stacking the rings after this. If I can skip a period (withdrawal bleed) then I can probably skip the nausea as well. But from what I've been reading, I'll still need to have a period every few months or so.

Any suggestions? Has anyone else experienced this?
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

  • 2 comments
I've experienced nausea the first couple days of a new Ring the entire 6 years I was on it. However, I had that problem with just about every hormone birth control I've tried before that, and was told I was reacting to the dose of hormones. I apparently can't do any birth control with high doses of hormones, because though I've never thrown up, I would be nauseous for days. I actually no longer use the Nuvaring, though I did enjoy how simple it was despite the first few days of hormone sickness. I've had the Mirena inserted now, and I'm so happy I no longer have the nausea issues. I'm going to assume you're getting the sickness from the hormones as well, and honestly even stacking won't help as I've tried that as well. Nuvaring is also supposed to be a lower dose of hormones, so you may just have to cope with the sickness. Try taking a regimen of ginger before and during the first day or so (I swear by ginger as I have a lot of digestive system problems that make me feel sick), or maybe you can go to a doctor and be perscribed an anti-nausea medicine? Maybe someone else has advice that I missed?
Thanks for your detailed feedback! That's very helpful to know. And thanks for the suggestion of ginger, that sounds like a great idea. I completely forgot about ginger.

I've tried birth control before and it was much worse than this. It was probably a stronger dosage. I was pretty much nauseous and spotting the entire time (two months) I was on it. So NuvaRing is a great improvement since I'm only nauseous for a day or two, and I've had no spotting.